MAUDE Adverse Event Report: COVIDIEN CURITY MONO-FLO 14FR WO PVPI; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER

COVIDIEN CURITY MONO-FLO 14FR WO PVPI; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Model Number 6162MF
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that a (b)(6) male patient underwent a hernia surgery on (b)(6) 2020.At 12 pm, the catheter was indwelled and the balloon was checked and performed without problems.At 9 pm, it was found that the catheter had come out on its own.Upon visual inspection of the catheter tip, the balloon seemed to be partially missing and it was assumed there might be fragments of the balloon inside the patient so the doctor confirmed it with a cystoscope.The result was no piece of balloon/catheter was left inside the patient.No patient harm was reported.
 
Additional Manufacturer Narrative
The lot number was provided and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.One sample was received for the evaluation.Upon visual evaluation, the reported condition is confirmed.The component is produced by external supplier and the assembly process consists in a pick and place operation.A production notification was sent to all personnel to ensure that they are aware on the condition reported by the customer.The root cause and the corrective actions will be implemented by the supplier.
 
Additional Manufacturer Narrative
Additional information received from the supplier: the reported condition was confirmed by the supplier, the catheter is visibly damaged.A deterioration point was found on the catheter caused by using a petroleum base chemical.The use of petroleum-based chemicals during the handling of the catheter can cause rubber properties to become deteriorated and rupture.This chemical or lubricant is usually used by the doctor or nurse during handling the product while inserting the catheter into the patient.As the reported condition was not induced by the manufacturing process, further action is not required.A corrective action will be limited to manufacturing awareness.No further corrective action is required at this time.

Brand Name
CURITY MONO-FLO 14FR WO PVPI
Common Device Name
COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key9764805
Report Number9612030-2020-02422
Device Sequence Number2587880
Product Code KNX
UDI-Device Identifier10884521050587
UDI-Public10884521050587
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number6162MF
Device Catalogue Number6162MF
Device Lot Number1918346364
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer02/18/2020
02/18/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/20/2020
08/10/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR